Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 19, NWS Indianapolis, IN

June 3, 200810 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Jun 3, 2008, 10:20 AM EDT for 10 counties in Indiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 10:20 AM EDT (14:20 UTC)
Expired
Jun 3, 2008, 3:49 PM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Brown County, IN, Clay County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:30 AM EDTFLASH FLOOD3 Se Brazil, INWATER ACROSS ROADWAY ON COUNTY ROAD 200 EAST FROM COUNTY ROAD 600 NORTH TO 800 NORTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 031422
FFWIND
INC013-021-105-109-119-121-133-153-165-167-032015-
/O.NEW.KIND.FF.W.0019.080603T1420Z-080603T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 AM EDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MORGAN COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN SULLIVAN COUNTY IN SOUTHWEST INDIANA...
  CLAY COUNTY IN WEST CENTRAL INDIANA...
  OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  VIGO COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 415 PM EDT/315 PM CDT/

* AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE WARNING AREA. 
  THESE STORMS CAUSED FLASH FLOODING IN OTHER PARTS OF CENTRAL 
  INDIANA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNIVERSAL...STAUNTON...SEELYVILLE...ROSEDALE...NORTH TERRE HAUTE...
  LAKE HART...KNIGHTSVILLE...HARMONY...CLOVERDALE...CARBON...BROOKLYN
  AND BETHANY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 0 AND 61.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3935 8758 3936 8754 3951 8755 3965 8753
      3963 8664 3961 8664 3961 8648 3963 8647
      3963 8629 3920 8628 3917 8725 3915 8726
      3913 8761
TIME...MOT...LOC 1420Z 180DEG 0KT 3948 8635

$$

JK
2 follow-up statements
000 
WGUS73 KIND 031708
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
107 PM EDT TUE JUN 3 2008

INC013-105-109-119-153-031717-
/O.CAN.KIND.FF.W.0019.000000T0000Z-080603T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN-MONROE-MORGAN-OWEN-SULLIVAN-
107 PM EDT TUE JUN 3 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN
SULLIVAN...NORTHERN MONROE...NORTHWESTERN BROWN...OWEN AND MORGAN
COUNTIES...

FLOODING HAS RECEDED IN THOSE AREAS.

LAT...LON 3935 8758 3937 8754 3949 8755 3965 8753
      3963 8665 3951 8676 3943 8708 3918 8708
      3927 8723 3926 8759
TIME...MOT...LOC 1707Z 180DEG 0KT 3948 8635

$$

INC021-121-133-165-167-032015-
/O.CON.KIND.FF.W.0019.000000T0000Z-080603T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-PARKE-PUTNAM-VERMILLION-VIGO-
107 PM EDT TUE JUN 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT/315 PM
CDT/ FOR CLAY...VIGO...SOUTHERN PUTNAM...SOUTHERN PARKE AND SOUTHERN
VERMILLION COUNTIES...

AT 1259 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING WAS 
RECEDING...BUT STILL A PROBLEM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSAL...
STAUNTON...SEELYVILLE...ROSEDALE...NORTH TERRE HAUTE...
KNIGHTSVILLE...HARMONY...CLOVERDALE AND CARBON.

LAT...LON 3935 8758 3937 8754 3949 8755 3965 8753
      3963 8665 3951 8676 3943 8708 3918 8708
      3927 8723 3926 8759
TIME...MOT...LOC 1707Z 180DEG 0KT 3948 8635

$$

JK
000 
WGUS73 KIND 031949
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT TUE JUN 3 2008

INC021-121-133-165-167-031957-
/O.CAN.KIND.FF.W.0019.000000T0000Z-080603T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY-PARKE-PUTNAM-VERMILLION-VIGO-
347 PM EDT TUE JUN 3 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CLAY...VIGO...
SOUTHERN PUTNAM...SOUTHERN PARKE AND SOUTHERN VERMILLION COUNTIES...

HEAVY RAIN EXITED THE AREA SEVERAL HOURS AGO...AND IS UNLIKELY TO 
RETURN FOR SEVERAL MORE HOURS.

LAT...LON 3935 8758 3937 8754 3949 8755 3965 8753
      3963 8665 3951 8676 3943 8708 3918 8708
      3927 8723 3926 8759
TIME...MOT...LOC 1947Z 180DEG 0KT 3948 8635

$$
JK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:01 AM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 3, 7:01 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 AM EDT TUE JUN 3 2008

.AVIATION...

DISCUSSION FOR 12Z TAFS.

MORNING SHOWERS AND STORMS WITH THEIR OCCASIONAL MVFR TO IFR
CONDITIONS SHOULD GIVE WAY AFTER 14-15Z TO VFR CONDITIONS AS THE
ACTIVITY WINDS DOWN. THIS SHOULD THEN USHER IN A FEW HOURS OF VFR
CONDITIONS UNTIL BETWEEN 20-22Z. AFTER THIS TIME MORE SHOWERS AND
TSTORMS ARE EXPECTED. THERE REMAINS UNCERTAINTY AS TO EXACTLY
WHERE AND WHEN THE STORMS WILL DEVELOP SO WILL JUST CARRY A
MENTION OF VCTS FOR NOW. STORMS ENDING BY 03-05Z AND THEN
RETURNING TO VFR FOR THE REST OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 225 AM EDT TUE JUN 3 2008/

DISCUSSION...SFC ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONT
ACRS CENTRAL MO STRETCHING IN TO INDIANA. IR IMAGERY SHOWS COOLING
TOPS OVR IL AS CONVECTION CONTINUES. SRLY FLOW REMAINS IN PLACE ACRS
THE FA AS DEWPOINTS CONTINUE TO RISE INTO THE LWR 60S. RADAR MOSAICS
SHOWS TSRA OVR CENTRAL IL PROPAGATING EAST TOWARD CENTRAL INDIANA.

MAIN FORECAST CHALLENGE TDY WL BE POPS.

MODELS APPEAR IN PRETTY GOOD AGREEMENT TDY AN WL USE A BLEND. GIVEN
THE ONGOING PCPN IT APPEARS THAT WE WL HAVE TWO SHOTS AT PCPN ACRS
THE FA TDY. THE FIRST WL BE THE ONGOING TSRA OVR IL THAT ARE PUSHING
EAST INTO OUR AREA...AFFECTING OUR AREA MAINLY THIS MORNING. THIS
AFTERNOON...MODELS AGREE TO PUSH A S/W ACRS CENTRAL INDIANA AS THE
WARM FRONT REMAINS IN PLACE AT THE SFC. ALSO ADDING TO THE PCPN
THREAT WL BE DAYTIME HEATING...BUT MORNING CLDS AND PCPN MAY
DIMINISH ITS EFFECTS SOMEWHAT. TIME SECTIONS ACRS THE AREA TDY
INDICATE A SATURATED COLUMN ALONG WITH SOME VV. FURTHERMORE FORECAST
SOUNDINGS SHOW CAPE IN EXCESS OF 2K J/KG THIS AFTERNOON WITH
FAVORABLE LI/S AND CONVECTIVE TEMPS ONLY IN THE LOWER 80S. THUS
CATEGORICAL POPS WL BE THE WAY TO GO. STRONG TO SVR STORMS APPEAR
POSSIBLE GIVEN THE AMOUNT OF CAPE AVAILABLE WITH THE MAIN THREATS
BEGIN DAMAGING WIND AND LARGE HAIL. GIVEN OUR H8 TEMPS THE MAVMOS
LOOKS ON THE MARK AND WL STICK CLOSE.

TSRA EXPECTED TO BE LINGERING ACRS THE AREA TONIGHT AS WARM FRONT WL
REMAIN IN PLACE ACRS THE AREA. SOUNDING REMAIN RATHER MOIST AND
INSTABILITY REMAINS WITH FAVORABLE CAPE AND LI/S. FURTHERMORE MODELS
INDICATE STRONG LLJ PUSHING THROUGH OHIO VALLEY. HENCE WL RAISE POPS
TO CATEGORICAL LVLS AGAIN. A BLEND OF THE MAVMOS AND METMOS APPEARS
THE WAY TO GO GIVEN THE EXPECTED CLOUDS AND PCPN.

ON WEDNESDAY...THE WARM FRONT PUSHES FARTHER NORTH AS THE UPPER
RIDGE BUILDS IN SOMEWHAT. THIS SHUD REMOVE THE MAJOR FOCUS FOR LOWER
LVL CONVERGENCE. HOWEVER MUCH OF THE FA WL REMAIN IN THE WARM
SECTOR...WITH A TROPICAL AIR MASS IN PLACE...TEMPS IN THE MID AND
UPPER 80S AND VERY HUMID DEW POINTS IN NEAR 70. THUS DIURNAL TSRA
CANNOT BE RULED OUT. GIVEN THE EXPECTED PREVIOUS RAIN AND
MOISTURE...WL LEAN SLIGHTLY COOLER THAN THE MAVMOS AS HEATING MIGHT
BE A BIT MORE DIFFICULT.

A WARM...HUMID...SUMMER NIGHT IS EXPECTED WED NIGHT AS DEW POINTS WL
REMAIN IN THE UPPER 60S AND THE WARM FRONT WL BE WELL NORTH OF THE
FA AS A RIDGE BUILDS IN FROM THE SERN STATES INTO THE OHIO VALLEY. A
BLEND OF THE MAVMOS AND METMOS WL WORK FINE.

THE WARMEST DAY OF THE YEAR SO FAR APPEARS TO BE IN STORE FOR
THURSDAY AS HIGH PRES TO THE SE WL ALLOW A WARM SOUTHERLY FLOW ACRS
THE AREA. H8 TEMPS LOOK TO REACH 18C...RESULTING IN TEMPS NEAR 90.
FORECAST SOUNDINGS ON THURSDAY SHOW H7 TEMPS NEAR 14C...RESULTING IN
A STRONG CAP. WL KEEP DIURNAL TSRA MENTION OUT.

AS FOR THE EXTENDED...

FRIDAY THROUGH SATURDAY...SFC LOW THAT FORMED OVER THE SOUTHERN
ROCKIES WILL MOVE NE TO MN BY FRIDAY.  SOME DESTABILIZATION WILL
OCCUR AHEAD OF THE COLD FRONT OVER MO/IL SO HAVE KEPT IN A LOW POP
FOR FRIDAY AFTERNOON.  BY FRIDAY NIGHT THE FRONT WILL HAVE WEAKENED
SOME AS THE H5 LOW AND SHORT WAVE ARE FARTHER TO THE NORTH BUT THERE
IS STILL A CHANCE THAT STORMS WILL GET GOING ALONG THE BOUNDARY AND
HAVE PUT IN 50 POPS FOR THAT TIME.  PRECIP MAY CONTINUE INTO
SATURDAY AND TIMING IS STILL UNCERTAIN THAT FAR OUT SO HAVE HELD
ONTO POPS THEN.

SUNDAY/MONDAY...HAVE KEPT SUN/MON DRY FOR NOW ALTHOUGH ITS POSSIBLE
THERE COULD BE SOME SCT TSRA.  CHANCES ARE TOO LOW FOR INCLUSION NOW
IN DAYS 6/7.  TEMPS THROUGH THE EARLY PART OF THE WEEK WILL BE ABOVE
NORMAL IN THE MIDDLE TO UPPER 80S AND POSSIBLY THE 90S.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JOHNSON
Hazardous weather outlook, Jun 3, 9:36 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 AM EDT TUE JUN 3 2008

INZ021-030-031-036>042-045>049-052>057-061>065-068>072-041000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
936 AM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS POSSIBLE:

DAMAGING STRAIGHT LINE WIND
LARGE HAIL
ISOLATED TORNADOES
FLASH FLOODING
LIGHTNING

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA...MAINLY LATE THIS AFTERNOON AND EVENING.

DISCUSSION:

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY.

A WARM FRONT WILL BE IN PLACE ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND THIS EVENING AS A WARM AND UNSTABLE AIR MASS
WILL BE IN PLACE ACROSS INDIANA. THUNDERSTORMS THAT DEVELOP TODAY
AND TONIGHT MAY BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...AS WELL AS LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN IS
EXPECTED TO ACCOMPANY THE THUNDERSTORMS AND THIS MAY RESULT IN
FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AFTERNOON.
STORMS ON WEDNESDAY AFTERNOON CLOUD BE SEVERE ALSO. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WIND AND
LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT
AND INTO SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER
WILL OCCUR THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS
ALWAYS A THREAT IN ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-067-041000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
936 AM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS POSSIBLE:

DAMAGING STRAIGHT LINE WIND
LARGE HAIL
ISOLATED TORNADOES
FLASH FLOODING
LIGHTNING

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA...MAINLY LATE THIS AFTERNOON AND EVENING.

DISCUSSION:

THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY.

A WARM FRONT WILL BE IN PLACE ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND THIS EVENING AS A WARM AND UNSTABLE AIR MASS
WILL BE IN PLACE ACROSS INDIANA. THUNDERSTORMS THAT DEVELOP TODAY
AND TONIGHT MAY BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...AS WELL AS LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN IS
EXPECTED TO ACCOMPANY THE THUNDERSTORMS AND THIS MAY RESULT IN
FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

LOWLAND FLOODING ON THE WABASH RIVER WILL CONTINUE TODAY. SEE THE
LATEST HYDROLOGIC STATEMENTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AFTERNOON.
STORMS ON WEDNESDAY AFTERNOON CLOUD BE SEVERE ALSO. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WIND AND
LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT
AND INTO SATURDAY BUT IT IS TOO EARLY TO TELL IF SEVERE WEATHER
WILL OCCUR THEN. REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS
ALWAYS A THREAT IN ANY THUNDERSTORM.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH MID
WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Special weather statement, Jun 3, 4:27 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 AM EDT TUE JUN 3 2008

INZ021-028>031-035>049-051>057-060>065-067>072-031230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
427 AM EDT TUE JUN 3 2008

...MODERATE RISK OF SEVERE WEATHER ACROSS CENTRAL INDIANA TODAY AND TONIGHT...

A WARM FRONT WILL BE IN PLACE ACROSS CENTRAL INDIANA TODAY AND
TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND THIS EVENING AS A WARM AND UNSTABLE AIR MASS
WILL BE IN PLACE ACROSS INDIANA. THUNDERSTORMS THAT DEVELOP TODAY
AND TONIGHT MAY BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60
MPH...AS WELL AS LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN IS
EXPECTED TO ACCOMPANY THE THUNDERSTORMS AND THIS MAY RESULT IN
FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

PEOPLE SHOULD PAY A BIT MORE ATTENTION TO THE WEATHER TODAY AND
TONIGHT. STAY ALERT FOR WATCHES AND WARNINGS THAT MAY BE ISSUED
FOR YOUR AREA. ENSURE THAT YOUR FAMILY AND COWORKERS ARE FAMILIAR
WITH YOUR EMERGENCY ACTION PLAN...AND KNOW WHAT TO DO AND WHERE TO
GO WHEN A WARNING IS ISSUED. IF A WARNING IS ISSUED FOR YOUR
AREA...TAKE ACTION TO PROTECT LIFE AND PROPERTY.

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:43 AM EDTFlash Flood WarningINDBoone, Fountain, Hendricks, Montgomery, Parke, Putnam and 1 more7 hr
Jun 3, 10:35 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo14 days
Jun 3, 10:35 AM EDTRiver Flood WarningINDKnox67 hr
Jun 3, 10:35 AM EDTRiver Flood WarningINDKnox18 days
Jun 3, 11:20 AM EDTSevere Thunderstorm WarningINDBrown, Greene, Lawrence, Monroe40 min
Jun 3, 11:37 AM EDTTornado WarningINDLawrence, Monroe38 min
Jun 3, 11:57 AM EDTTornado WarningINDJackson, Lawrence18 min
Jun 3, 1:21 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Sullivan, Vermillion and 1 more54 min
Jun 3, 2:04 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Hendricks, Monroe, Morgan, Owen and 1 more39 min
Jun 3, 2:09 PM EDTSevere Thunderstorm WarningINDGreene, Sullivan45 min
Jun 3, 2:41 PM EDTSevere Thunderstorm WarningINDBartholomew30 min
Jun 3, 2:49 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings39 min
Jun 3, 3:34 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more20 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.